1/27/09

Depo and My Anxiety, potential hidden cause

Phew! what a long day! ;)

I just discovered something interesting that might point to a possible increased risk of the anxiety issues I have been dealing with. I have stopped taking my Depo shot (birth control). I have been off it for about 2 months and within the last month I haven't had any anxiety symptoms. Prior to stopping the depo, I was still having mild anxiety attacks even on the anxiety meds. So, I did some searching online and found lots of forums where people posted about the same circumstances. Anxiety and depression are a possible side effect of Depo. But, since I had been on it for about 5 years, I didn't think they were related. However, as I kept searching, I found several whom only starting having REAL problems after being on depo for a few years, especially if there was some sort of extra stress in thier lives that helped to trigger the episodes.

So, long story short, I am staying on the meds for a bit longer, but am seriously considering trying to wean myself off them (under Dr direction) in about another month. If all goes well and I am off the meds in a couple months, I may still never know if the Depo cause it directly. But, at this point, am pretty convinced.